MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 2404-01
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a guidewire issue occurred.The comet pressure wire was selected for use with an opticross imaging catheter.During the procedure, the pressure wire was shaved off.The procedure was completed successfully.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the guidewire was returned for analysis.Visual inspection of the device revealed that the distal tip was bent/kinked and detached from the guidewire.Microscopic inspection revealed no issues with the guidewire coating.Measurement of the guidewire revealed the detachment occurred 5 cm from the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
COMET II
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20185201
Report Number2124215-2024-56554
Device Sequence Number8850893
Product Code DXO
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model Number2404-01
Device Catalogue Number2404-01
Device Lot Number0033343405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown